Alert archive / Florida / Freeze Warnings in 2016

Freeze Warning 4, NWS Tampa Bay, FL

January 19, 20165 counties in Florida

NWS Tampa Bay, FL issued this freeze warning at Jan 19, 2016, 3:49 AM EST for 5 counties in Florida. It took effect at Jan 20, 2016, 1:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 19, 2016, 3:49 AM EST (08:49 UTC)
In effect from
Jan 20, 2016, 1:00 AM EST
Expired
Jan 20, 2016, 9:00 AM EST
In force
8 hr
Issued by
NWS Tampa Bay, FL

Counties Citrus County, FL, Hernando County, FL, Levy County, FL, Pasco County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 115 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2016-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2016-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -101 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2289 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
-101 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

911 
WWUS72 KTBW 190849
NPWTBW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
349 AM EST TUE JAN 19 2016

...FREEZE WARNING REMAINS IN EFFECT FOR LEVY COUNTY EARLY THIS
MORNING...

...A FREEZE WARNING IS IN EFFECT FOR THE NATURE COAST TUESDAY
NIGHT AND EARLY WEDNESDAY MORNING...

.HIGH PRESSURE WILL CONTINUE TO USHER IN COOLER AND DRIER AIR
LEADING TO THE POSSIBILITY OF FREEZING TEMPERATURES ACROSS LEVY
COUNTY THIS MORNING AND ACROSS MUCH OF THE NATURE COAST TUESDAY
NIGHT AND EARLY WEDNESDAY MORNING.

FLZ139-239-201400-
/O.UPG.KTBW.FZ.A.0004.160120T0600Z-160120T1400Z/
/O.NEW.KTBW.FZ.W.0004.160120T0600Z-160120T1400Z/
/O.CON.KTBW.FZ.W.0003.160119T0900Z-160119T1400Z/
COASTAL LEVY-INLAND LEVY-
INCLUDING THE CITIES OF...CEDAR KEY...YANKEETOWN...CHIEFLAND...
BRONSON...WILLISTON
349 AM EST TUE JAN 19 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM
EST WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...30 TO 32 DEGREES TONIGHT AND 26 TO 28 DEGREES
  TUESDAY NIGHT INTO WEDNESDAY MORNING.

* IMPACTS...2 HOURS OF TEMPERATURES AT OR BELOW FREEZING ARE
  POSSIBLE TONIGHT AND 5 OR MORE HOURS ARE POSSIBLE TUESDAY NIGHT
  INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED FOR 2 OR MORE HOURS OF TEMPERATURES
BETWEEN 27 AND 32 OVER A WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

&&

$$

FLZ043-142-148-242-248-201400-
/O.UPG.KTBW.FZ.A.0004.160120T0600Z-160120T1400Z/
/O.NEW.KTBW.FZ.W.0004.160120T0600Z-160120T1400Z/
SUMTER-COASTAL CITRUS-COASTAL HERNANDO-INLAND CITRUS-
INLAND HERNANDO-
INCLUDING THE CITIES OF...WILDWOOD...LAKE PANASOFFKEE...
BUSHNELL...THE VILLAGES...CRYSTAL RIVER...HOMOSASSA...
HERNANDO BEACH...BAYPORT...INVERNESS...BROOKSVILLE...SPRING HILL
349 AM EST TUE JAN 19 2016

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM
EST WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...26 TO 28 DEGREES.

* IMPACTS...4 OR MORE HOURS OF TEMPERATURES AT OR BELOW FREEZING
  ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED FOR 2 OR MORE HOURS OF TEMPERATURES
BETWEEN 27 AND 32 OVER A WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

&&

$$

FLZ249-201400-
/O.NEW.KTBW.FZ.W.0004.160120T0600Z-160120T1400Z/
INLAND PASCO-
INCLUDING THE CITIES OF...DADE CITY...ZEPHYRHILLS
349 AM EST TUE JAN 19 2016

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM
EST WEDNESDAY. 

* TEMPERATURE...30 TO 32 DEGREES.

* IMPACTS...2 HOURS OF TEMPERATURES AT OR BELOW FREEZING ARE
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED FOR 2 OR MORE HOURS OF TEMPERATURES
BETWEEN 27 AND 32 OVER A WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

&&

$$
3 follow-up statements
165 
WWUS72 KTBW 191419
NPWTBW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
919 AM EST TUE JAN 19 2016

...A FREEZE WARNING REMAINS IN EFFECT FOR THE NATURE COAST
LATE TONIGHT AND EARLY WEDNESDAY MORNING...

.HIGH PRESSURE WILL CONTINUE TO USHER IN COLDER AND DRIER AIR
INTO THE REGION THE REMAINDER OF TODAY WHICH WILL LEAD TO LONG
DURATIONS OF FREEZING TEMPERATURES ACROSS MUCH OF THE NATURE
COAST LATE TONIGHT AND EARLY WEDNESDAY MORNING.

FLZ139-239-201400-
/O.EXP.KTBW.FZ.W.0003.000000T0000Z-160119T1400Z/
/O.CON.KTBW.FZ.W.0004.160120T0600Z-160120T1400Z/
COASTAL LEVY-INLAND LEVY-
INCLUDING THE CITIES OF...CEDAR KEY...YANKEETOWN...CHIEFLAND...
BRONSON...WILLISTON
919 AM EST TUE JAN 19 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EST
WEDNESDAY...
...FREEZE WARNING HAS EXPIRED FOR LEVY COUNTY THIS MORNING...

* TEMPERATURE...26 TO 28 DEGREES.

* IMPACTS...5 OR MORE HOURS OF TEMPERATURES AT OR BELOW FREEZING
  ARE POSSIBLE LATE TONIGHT AND EARLY WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED FOR 2 OR MORE HOURS OF TEMPERATURES
BETWEEN 27 AND 32 OVER A WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

&&

$$

FLZ043-142-148-242-248-249-201400-
/O.CON.KTBW.FZ.W.0004.160120T0600Z-160120T1400Z/
SUMTER-COASTAL CITRUS-COASTAL HERNANDO-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-
INCLUDING THE CITIES OF...WILDWOOD...LAKE PANASOFFKEE...
BUSHNELL...THE VILLAGES...CRYSTAL RIVER...HOMOSASSA...
HERNANDO BEACH...BAYPORT...INVERNESS...BROOKSVILLE...
SPRING HILL...DADE CITY...ZEPHYRHILLS
919 AM EST TUE JAN 19 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EST
WEDNESDAY...

* TEMPERATURE...26 TO 28 DEGREES.

* IMPACTS...4 OR MORE HOURS OF TEMPERATURES AT OR BELOW FREEZING
  ARE POSSIBLE LATE TONIGHT AND EARLY WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED FOR 2 OR MORE HOURS OF TEMPERATURES
BETWEEN 27 AND 32 OVER A WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

&&

$$
391 
WWUS72 KTBW 191931
NPWTBW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
231 PM EST TUE JAN 19 2016

FLZ043-139-142-148-239-242-248-249-201400-
/O.CON.KTBW.FZ.W.0004.160120T0600Z-160120T1400Z/
SUMTER-COASTAL LEVY-COASTAL CITRUS-COASTAL HERNANDO-INLAND LEVY-
INLAND CITRUS-INLAND HERNANDO-INLAND PASCO-
INCLUDING THE CITIES OF...WILDWOOD...LAKE PANASOFFKEE...
BUSHNELL...THE VILLAGES...CEDAR KEY...YANKEETOWN...
CRYSTAL RIVER...HOMOSASSA...HERNANDO BEACH...BAYPORT...
CHIEFLAND...BRONSON...WILLISTON...INVERNESS...BROOKSVILLE...
SPRING HILL...DADE CITY...ZEPHYRHILLS
231 PM EST TUE JAN 19 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EST
WEDNESDAY...

* TEMPERATURE...27 TO 29 DEGREES ACROSS LEVY CITRUS AND HERNANDO
  COUNTIES AND 29 TO 31 DEGREES OVER PASCO COUNTY.

* IMPACTS...5 OR MORE HOURS OF TEMPERATURES AT OR BELOW FREEZING
  ARE POSSIBLE LATE TONIGHT AND EARLY WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED FOR 2 OR MORE HOURS OF TEMPERATURES
BETWEEN 27 AND 32 OVER A WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

&&

$$
398 
WWUS72 KTBW 201417
NPWTBW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
917 AM EST WED JAN 20 2016


FLZ043-139-142-148-239-242-248-249-201530-
/O.EXP.KTBW.FZ.W.0004.000000T0000Z-160120T1400Z/
SUMTER-COASTAL LEVY-COASTAL CITRUS-COASTAL HERNANDO-INLAND LEVY-
INLAND CITRUS-INLAND HERNANDO-INLAND PASCO-
INCLUDING THE CITIES OF...WILDWOOD...LAKE PANASOFFKEE...
BUSHNELL...THE VILLAGES...CEDAR KEY...YANKEETOWN...
CRYSTAL RIVER...HOMOSASSA...HERNANDO BEACH...BAYPORT...
CHIEFLAND...BRONSON...WILLISTON...INVERNESS...BROOKSVILLE...
SPRING HILL...DADE CITY...ZEPHYRHILLS
917 AM EST WED JAN 20 2016

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES HAVE COME BACK ABOVE FREEZING EARLY THIS MORNING
SO THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this freeze warning went out at Jan 18, 9:38 PM EST, 6 hours 11 minutes earlier.

Area forecast discussion, Jan 18, 9:38 PM EST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
938 PM EST MON JAN 18 2016

.DISCUSSION...
DRY HIGH PRESSURE IS RIDGING ACROSS THE AREA FROM THE NW.
GENERALLY N/NW FLOW IS IN PLACE WITH SOME GUSTY CONDITIONS ALONG
THE COAST. CURRENT FORECAST IS ON TRACK FOR TONIGHT WITH
TEMPERATURES FALLING INTO THE LOWER 30S ACROSS LEVY COUNTY WHERE A
FREEZE WARNING IS IN PLACE...TO THE MID 30S ACROSS THE REST OF THE
NATURE COAST. UPPER 30S INLAND TO MID 40S ALONG THE COAST FOR
CENTRAL AND SOUTHERN ZONES IS EXPECTED. A COUPLE OF DEGREES COOLER
FOR TUESDAY NIGHT/WEDNESDAY MORNING AND THE FREEZING CONDITIONS
COULD EXTEND ACROSS THE NATURE COAST. A FREEZE WATCH WILL CONTINUE
FOR EARLY WEDNESDAY MORNING.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD WITH A GENERALLY
NORTHERLY FLOW OVERNIGHT BECOMING NNW AND GUSTY SOUTH TUESDAY
AFTERNOON.

&&

.MARINE...
SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION ACROSS THE
SOUTHERN WATERS AND THE OFFSHORE CENTRAL WATERS TONIGHT. WINDS
WILL CONTINUE AT 15 TO 20 KNOTS IN THOSE AREAS WITH SEAS UP TO 5
FEET. NORTHERN WATERS AND THE NEAR SHORE CENTRAL WATERS WILL SEE
WINDS AROUND 15 KNOTS WITH SEAS UP TO 4 FEET. CURRENT FORECAST IS
ON TRACK AND HAD ONLY MINOR CHANGES FOR THE UPDATE.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
     MORNING FOR COASTAL CITRUS-COASTAL HERNANDO-COASTAL
     LEVY-INLAND CITRUS-INLAND HERNANDO-INLAND LEVY-SUMTER.

     FREEZE WARNING FROM 4 AM TO 9 AM EST TUESDAY FOR COASTAL
     LEVY-INLAND LEVY.

GULF WATERS...NONE.

&&

UPDATE/AVIATION/MARINE...24/HUBBARD
DECISION SUPPORT...02/GARCIA
Hazardous weather outlook, Jan 18, 5:38 AM EST, 22 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
538 AM EST MON JAN 18 2016

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-191045-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
538 AM EST MON JAN 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...RIP CURRENT IMPACT...
HIGH SURF WILL PRODUCE A HIGH RISK OF RIP CURRENTS ALONG AREA
BEACHES THIS MORNING. TO AVOID GETTING CAUGHT IN A RIP
CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF BEACH
PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND
INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES.

...MARINE IMPACTS...
WAVE HEIGHTS WILL REMAIN IN THE 5 TO 7 FOOT RANGE OFFSHORE...SO
SMALL CRAFT SHOULD EXERCISE CAUTION TODAY. WIND SPEEDS ARE ALSO
EXPECTED TO INCREASE INTO THE 15 TO 20 KNOT RANGE TONIGHT FOR
MUCH OF THE GULF WATERS.

...EXCESSIVE COLD IMPACT...
A FREEZE WATCH IS IN EFFECT FOR LATE TONIGHT INTO EARLY TUESDAY
MORNING FOR LEVY COUNTY. TEMPERATURES OF 30 TO 32 DEGREES WILL BE
POSSIBLE FOR 2 TO 4 HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...EXCESSIVE COLD IMPACT...
A FREEZE WATCH IS IN EFFECT FOR LATE TUESDAY NIGHT INTO EARLY
WEDNESDAY MORNING FOR LEVY...CITRUS...SUMTER...AND HERNANDO
COUNTIES. TEMPERATURES OF 30 TO 32 DEGREES WILL BE POSSIBLE FOR 2
TO 4 HOURS.

...THUNDERSTORM IMPACT...
AN AREA OF LOW PRESSURE WILL MOVE INTO THE SOUTHEASTERN U.S. WITH
A ROUND OF SHOWERS AND THUNDERSTORMS POSSIBLE ON FRIDAY.

...MARINE IMPACT...
A PERIOD OF ADVISORY-LEVEL WINDS AND SEAS WILL BE POSSIBLE BEHIND
A COLD FRONT LATER FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CARLISLE

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 3:40 AM ESTSmall Craft AdvisoryTBW12 hr

Nearby

Freeze Warnings in Florida, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.